Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 77, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Apr 10, 2021, 7:30 AM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 7:30 AM CDT (12:30 UTC)
- Expired
- Apr 10, 2021, 9:00 AM CDT
- In force
- 90 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 50.0 mph
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WHUS54 KMOB 101230
SMWMOB
GMZ634>636-650-655-670-675-101400-
/O.NEW.KMOB.MA.W.0077.210410T1230Z-210410T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
730 AM CDT Sat Apr 10 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Eastern Choctawhatchee Bay...
Pensacola Bay Area including Santa Rosa Sound...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
Western Choctawhatchee Bay...
* Until 900 AM CDT.
* At 728 AM CDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from near East Bay
to 19 nm southwest of Oriskany Reef to 30 nm south of Farewell
Buoy, moving southeast at 60 knots.
HAZARD...Waterspouts, wind gusts in excess of 50 knots, and small
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Boats could suffer significant structural
damage in high winds. Small craft could capsize in
suddenly higher waves.
* Locations impacted include...
Highway 331 Bridge, Shalimar, Destin, East Bay, Okaloosa Pier,
Navarre Beach, West Choctawhatchee Bay, East Santa Rosa Sound,
Okaloosa Deep Water Reef and Oriskany Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CDT for northwestern
Florida...and the adjacent coastal waters.
&&
LAT...LON 2922 8798 2939 8806 3034 8710 3039 8652
3039 8659 3035 8709 3049 8700 3040 8701
3040 8660 3041 8659 3043 8664 3048 8648
3052 8650 3041 8604 3040 8652 3037 8639
2926 8640 2939 8667
TIME...MOT...LOC 1228Z 309DEG 58KT 3051 8693 2986 8731 2962 8805
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...50KTS
$$
Black1 follow-up statement
115
FZUS74 KMOB 101332
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
832 AM CDT Sat Apr 10 2021
GMZ634>636-650-655-101342-
/O.CAN.KMOB.MA.W.0077.000000T0000Z-210410T1400Z/
832 AM CDT Sat Apr 10 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Eastern Choctawhatchee Bay...
Pensacola Bay Area including Santa Rosa Sound...
Western Choctawhatchee Bay...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 2922 8798 2923 8798 2939 8806 2958 8775
2989 8678 3005 8644 3004 8640 2926 8640
2936 8648 2939 8667
TIME...MOT...LOC 1332Z 309DEG 58KT 2986 8602 2922 8641 2898 8714
$$
GMZ670-675-101400-
/O.CON.KMOB.MA.W.0077.000000T0000Z-210410T1400Z/
832 AM CDT Sat Apr 10 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 900 AM CDT...
For the following areas...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 832 AM CDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 22 nm southwest of Panama
City Beach to 45 nm south of Okaloosa Deep Water Reef to 64 nm south
of Oriskany Reef, moving southeast at 60 knots.
HAZARD...Waterspouts, wind gusts in excess of 50 knots, and small
hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Boats could suffer significant structural
damage in high winds. Small craft could capsize in suddenly
higher waves.
Locations impacted include...
Okaloosa Deep Water Reef.
LAT...LON 2922 8798 2923 8798 2939 8806 2958 8775
2989 8678 3005 8644 3004 8640 2926 8640
2936 8648 2939 8667
TIME...MOT...LOC 1332Z 309DEG 58KT 2986 8602 2922 8641 2898 8714
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...50KTS
$$
BlackWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 10, 2:58 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 10, 2:58 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
258 AM CDT Sat Apr 10 2021
.NEAR TERM UPDATE /Now Through Sunday/...A significant severe
weather event will unfold over the region through this morning as a
couple of lines of strong to severe thunderstorms move from west to
east across the area. The most likely impacts from these storms will
be damaging straight line winds but large hail and a brief tornado
or two are also possible. The cause of this upcoming event is
associated with an upper trof over the Plains advancing towards the
Mississippi River valley through Saturday morning along with the
important interaction of two upper jets and unusually favorable
thermodynamics over the region. The first of these upper jets is
located in the eastern portion of the upper trof and strengthens
while the second upper jet will be in place over Texas into the
northwestern Gulf. As the upper trof advances eastward, this brings
the favored right entrance region of the upper jet on the eastern
portion of the upper trof into phase with the favored left exit
region of the southern stream jet, resulting in what's known as a
"coupled jet structure" with a region of strong upper level
divergence. Currently, a broken line of strong to severe thunderstorms
extends southwestward from northern Clarke County, AL across SE MS
with another line developing upstream over central MS and LA. As
the coupled jet structure evolves, these two lines of storms may
merge into one line as they move across the region this
morning...likely exiting east before noon today. Despite the late
night/early morning timing, significant instability will be
present along and ahead of the system with MLCAPE values of
1500-2500 J/kg, potentially even higher, along with a large dome
of rain cooled air which develops immediately in the wake of the
fast advancing storms. Another important ingredient in this severe
weather event is that unusually steep lapse rates around 8C/km
from 800-650 mb are noted in model soundings ahead of the
approaching line. In addition, 0-6 km bulk shear values will be
50+ knots, and 0-3 km helicity values will be around 300 m2/s2,
potentially 400 m2/s2. Damaging winds, large hail and brief
tornadoes are all possible as the storms move through. Through
tonight, the Storm Prediction Center (SPC) has a Moderate Risk for
interior southeast Mississippi and much of southwest Alabama,
with an Enhanced Risk over nearly all of the remainder of the
area. For Saturday morning, SPC has an Enhanced Risk along and
east of I-65 with a slight risk over much of the remainder of the
area as the squall line and leading supercells move through the
remainder of the area. Please ensure that you have a way to
receive weather alerts and warnings for this weather event.
Categorical pops remain in place this morning, then dry conditions
develop first over western portions of the area early Saturday
afternoon then the remainder of the area later in the afternoon.
Dry conditions are expected to prevail Saturday night into Sunday.
A High Surf Advisory is in effect from 1 am tonight until 7 am
Sunday due to breaking waves of 5 to 7 feet in the surf zone. A
High Risk of rip currents remains in effect through Sunday
afternoon as well. Lows tonight will be in the lower 60s except
for mid 60s at the coast. Highs on Saturday will be mostly in the
mid to upper 70s. Lows Saturday night range from the lower to mid
50s along and west of I- 65 with mid 50s to lower 60s further to
the east. Highs on Sunday mainly range from the upper 70s to lower
80s. /29
&&
.SHORT TERM /Sunday night Through Monday night/...A broad upper
level ridge builds over the region, and weak surface high pressure
slides east over the deep south Sunday night creating fair skies and
a light northeast to easterly wind flow. A moist low level return
flow develops Monday as surface high pressure shifts southeastward
over the Florida Peninsula. A weak frontal boundary sags into SE MS
and SW AL late Monday night bringing with it a slight chance of rain
showers over the coastal counties of AL and FL as well as portions
of SE MS.
Overnight lows will trend cooler than normal Sunday night with upper
40s to lower 50s expected inland and mid 50s to low 60s expected
near and along the Gulf coast. Lows will trend warmer Monday night
with mid to upper 50s anticipated over inland locations and low to
mid 60s closer to the coast. Mostly sunny conditions Monday will
help afternoon temperatures rise to near 80 along the coast and low
to mid 80s inland. /08
&&
.EXTENDED TERM /Tuesday Through Friday/...For the extended
portion of the forecast, an active upper pattern over the northern
Conus/Canada continues to create a challenging forecast. Upper lows
over the northeastern and northwestern Conus meander and wobble
around, bending and shifting north/south west-east zonal upper flow
over the southern half of the Conus. A semi-stationary cold front
stalls over the forecast area. The result is periods of isentropic
upglide created showers and thunderstorms through the week until a
stronger passing shortwave trough moves over the Southeast, with a
northerly surge moving the front stalled along the coast south over
the central Gulf. Timing/strength of the passing shortwaves have
been inconsistent, along with where the weak front moving to the
coast stalls. High temperatures bounce around seasonal norms through
the Extended, with the latest guidance advertising a few degrees
above or below normal. Low temperatures remain generally above with
moisture levels remaining high combined with weak upper level
subsidence. /16
&&
.MARINE...A moderate to strong onshore flow is expected to
continue through Saturday ahead of an approaching storm system and
cold front. A significant squall line of thunderstorms will
advance across the marine area this morning. Strong to severe wind
gusts, hail, frequent lightning, and very heavy rain will
accompany the intense line of storms. The onshore flow becomes
light to moderate Saturday night then switches to the northwest on
Sunday as the front moves through. Small Craft Advisories remain
in effect through Saturday afternoon. /08
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 78 58 80 54 81 60 79 61 / 100 20 10 0 10 20 50 30
Pensacola 76 64 80 58 81 63 80 65 / 100 30 20 0 10 20 50 30
Destin 74 65 77 61 78 64 77 65 / 90 30 20 0 10 10 40 30
Evergreen 78 59 82 51 86 57 84 60 / 100 20 10 0 10 10 40 30
Waynesboro 78 52 77 50 81 55 79 57 / 80 10 10 0 10 10 40 30
Camden 76 55 77 50 83 55 81 57 / 100 20 10 0 0 10 30 30
Crestview 74 60 80 49 83 55 81 61 / 100 30 20 0 10 10 40 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
High Surf Advisory until 7 AM CDT Sunday for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
High Surf Advisory until 7 AM CDT Sunday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ631-
632-650-655.
Small Craft Advisory until 7 PM CDT this evening for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Apr 10, 7:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
704 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM MARINE TSTM WIND 1 E GULF BREEZE 30.36N 87.16W
04/10/2021 M42 MPH SANTA ROSA FL MESONET
MARINE THUNDERSTORM WIND GUST OF 42 MPH AT
THE WEATHERFLOW STATION (XGBZ) IN GULF
BREEZE.
&&
MBLocal storm report, Apr 10, 7:13 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
713 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM MARINE TSTM WIND 5 ENE ORIOLE BEACH 30.39N 87.01W
04/10/2021 M42 MPH SANTA ROSA FL MESONET
MARINE THUNDERSTORM WIND GUST OF 42 MPH AT
THE WEATHERSTEM SITE IN ORIOLE BEACH.
&&
MBLocal storm report, Apr 10, 7:16 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
716 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM MARINE TSTM WIND BROOKLEY FIELD ASOS 30.62N 88.07W
04/10/2021 M40 MPH MOBILE AL ASOS
MARINE THUNDERSTORM WIND GUST OF 40 MPH AT
THE ASOS SITE ON BROOKLEY FIELD.
&&
MBLocal storm report, Apr 10, 7:19 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
719 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM MARINE TSTM WIND 1 SW PENSACOLA 30.40N 87.21W
04/10/2021 M40 MPH ESCAMBIA FL BUOY
MARINE THUNDERSTORM WIND GUST OF 40 MPH AT
THE BUOY STATION PCLF1 NEAR PENSACOLA, FL.
&&
MBLocal storm report, Apr 10, 7:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
720 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM MARINE TSTM WIND 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
04/10/2021 M39 MPH MOBILE AL MESONET
MARINE THUNDERSTORM WIND GUST OF 39 MPH AT
THE WEATHERFLOW STATION (XBUC) AT THE
BUCCANEER YACHT CLUB.
&&
MBLocal storm report, Apr 10, 7:21 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
721 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM MARINE TSTM WIND 1 ENE PINTO ISLAND 30.68N 88.01W
04/10/2021 M39 MPH GMZ630 AL MESONET
MARINE THUNDERSTORM WIND GUST OF 39 MPH AT
THE MESONET SITE ON PINTO ISLAND.
&&
MBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:31 PM CDT | River Flood Warning | MOB | Mobile | 63 hr |
| Apr 10, 1:06 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 54 min |
| Apr 10, 1:15 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 45 min |
| Apr 10, 1:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 10, 1:58 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington, Wilcox | 62 min |
| Apr 10, 2:22 AM CDT | Special Weather Statement | MOB | Mobile | 68 min |
| Apr 10, 2:35 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 25 min |
| Apr 10, 2:43 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 17 min |
| Apr 10, 2:50 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| Apr 10, 2:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more | 61 min |
| Apr 10, 3:36 AM CDT | Special Marine Warning | MOB | 114 min | |
| Apr 10, 3:53 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Covington, Escambia, Mobile and 2 more | 67 min |
| Apr 10, 4:07 AM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia, Mobile | 3 hr |
| Apr 10, 4:33 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 57 min |
| Apr 10, 4:53 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Covington, Escambia | 52 min |
| Apr 10, 5:10 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Apr 10, 5:28 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 10, 5:40 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Apr 10, 5:44 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Covington, Escambia | 61 min |
| Apr 10, 5:53 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Apr 10, 6:04 AM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 10, 6:20 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 40 min |
| Apr 10, 6:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 10, 6:52 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Apr 10, 7:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| Apr 10, 9:28 AM CDT | River Flood Warning | MOB | Baldwin | 11 hr |
| Apr 10, 9:33 AM CDT | River Flood Warning | MOB | Baldwin | 5 hr |
| Apr 10, 3:46 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 44 min |
| Apr 10, 4:30 AM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Apr 10, 5:57 AM CDT | Tornado Warning | MOB | Okaloosa | 33 min |
| Apr 10, 6:18 AM CDT | Tornado Warning | MOB | Okaloosa | 12 min |
| Apr 10, 7:35 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 41 min |
| Apr 10, 7:39 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Apr 10, 9:38 AM CDT | River Flood Warning | MOB | Okaloosa | 11 hr |
| Apr 10, 3:11 AM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 37 min |
| Apr 10, 4:31 AM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 3 hr |
| Apr 10, 5:16 AM CDT | Flash Flood Warning | MOB | George, Perry, Stone | 4 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.